... longest I have gone. 40 hours and am going nuts. How fast will I get better. I'm about to start searching the house for the drugs
Opiate Withdrawal - trying to get off opiates... mostly morphine... trying thomas recipe. This is th
- 21 Aug 2010 by Leeann50
- 10 November 2011
- opiate withdrawal
likely by day 3 the worst has passed. the cravings will likely persist but the misery will subside a bit. try something to help you sleep. amian or whatever. keep fluids in your system. flush, flush, flush it out. have you tried suboxone or subutex. if you were a long term user there are several supplements that definitely help your body to return to normal and recover the the abuse its taken. otherwise its a very slow return to normal heath. sauna, massage, hot bath or shower can help. keep the room dark to help with light sensitvity also. i just stayed in bed blinds closed, water, ambian, before i tried rapid detox after my first relapse, but thats a whole other story.
Leann, you don't need to be prescribed meds to get on subox and I commend you for doing it cold turkey. If you can go to a doc and explain your situation, they would definitely prescribe you subs. However, I commend you for doing it alone - you are a very brave and strong person. If you chose to stick with the thomas method I would definitely add some skullcap and/or holy basil to this recipe which are both herbs. see if you can send someone to a health food store to get a **liquid tincture** of skullcap as this is for anxiety and cravings. holy basil (also in liquid tincture form) will help with the mind racing and energy and sleep problems. You can take 3 full droppers of each up to 6 times a day as needed and I recommend taking both every 4 hours. I am also not a doctor but I have been running a health food store for seven years and addicted to oxys for three and recently quit (20 days ago) and the skullcap and holy basil have helped immensely with the withdrawals, depression and cravings.
Dear LeeAnn, It should ease off a bit soon, can you list at least how long you were taking the pain meds. If it was less than a year, you will have a fairly short ( as in a couple of weeks) time of suffering, if it was over a year, a month or so. If you have some benzo tranquilizers or muscle relaxers, that may help with the muscle spasm jerks. The reason that there are so many symptoms of withdrawal is that the body is sending many different type of symptoms to the brain to try and bypass the damaged neurotransmitters to get to the receptor sites so it will send some of its own opiate. The longer someone was on pain meds, the more damaged this brain circuitry is.
I know you don't feel like walking right now, but, if you can get out and walk around for 10 minutes in a day or two and then try really hard to keep doing it each day and increase the time by 2 minutes each day, it will lessen the suffering. It help reboot those damaged neurotransmitters/ and receptor sites and it will release endorphins, which are the feel good chemicals the brain produces. Christine says to take hot baths for the spasms, I can't see where it would hurt. There should have been a journal listed with Thomas's recipe, read that to see how he felt each day after he quit opiates. I have been on suboxone for a couple of years but was lucky enough to taper it down myself. I notice that I have some mild jerking when I am tapering down and getting used to the lower dose. It doesn't last but just a few days with me. If you think you are going to start to relapse, read up on suboxone on this site, the suboxone website, and wikipedia. You can also go to YouTube.com and look up SuboxDoc ( Dr. Jeffrey Junig at Fon Du Lac Psychiatry. He has several videos, a forum, and a website devoted to suboxone. It's just something to consider if you think you may relapse. There are several people who talk of their stories about being on Suboxone on YouTube. One is a guy called Maple1916 or something like that. His is also good. Put suboxone into the search bar there to see if anyone with the name Maple comes up. If you do end up taking a tranquilizer or muscle relaxer, make sure you take just a small amount, don't get carried away. And remember to walk, I swear to you that will help.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Sep 2011 • 4 answers
Updated 21 Aug 2013 • 5 answers
Updated 5 Mar 2012 • 3 answers
Updated 20 Oct 2011 • 1 answer
Updated 28 Nov 2014 • 1 answer